Alert archive / Oregon / Wind Advisories in 2018
Wind Advisory 10, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Feb 16, 2018, 2:44 AM PST for Modoc County, California; Klamath County, Lake County, Oregon. It took effect at Feb 17, 2018, 1:00 PM PST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2018, 2:44 AM PST (10:44 UTC)
- In effect from
- Feb 17, 2018, 1:00 PM PST
- Expired
- Feb 18, 2018, 2:00 PM PST
- In force
- 25 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 151 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1733 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
123 WWUS76 KMFR 161044 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 244 AM PST Fri Feb 16 2018 ORZ030-031-170100- /O.UPG.KMFR.HW.A.0006.180217T2100Z-180218T0900Z/ /O.NEW.KMFR.WI.Y.0010.180217T2100Z-180218T0900Z/ /O.NEW.KMFR.HW.W.0007.180217T2100Z-180218T0900Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 244 AM PST Fri Feb 16 2018 ...HIGH WIND WARNING IN EFFECT FROM 1 PM SATURDAY TO 1 AM PST SUNDAY... ...WIND ADVISORY IN EFFECT FROM 1 PM SATURDAY TO 1 AM PST SUNDAY... The National Weather Service in Medford has upgraded the High Wind Watch to a High Wind Warning and has also issued a Wind Advisory...both are in effect from 1 PM Saturday to 1 AM PST Sunday. * Winds in the warning area: West to southwest 40 to 50 mph with gusts up to 65 mph. * Winds in the advisory area: West to southwest 30 to 40 mph with gusts up to 50 mph. * Timing: Strong winds will develop Saturday afternoon and persist through late Saturday night. But, the strongest gusts will occur late Saturday afternoon through Saturday evening. * Locations in the warning include: The higher terrain of eastern Klamath County and western Lake County between Bly and Silver Lake. This includes Highway 31 between Summer Lake and Paisley. * Locations in the advisory include: Some of the mid to upper ridges of northern Klamath County and Lake County between Chemult and Alkali Lake. This includes portions of Highway 140 and the city of Lakeview. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD * Impacts...Travel will become difficult, especially for high profile vehicles. Additionally, loose objects could be blown away. Precautionary/preparedness actions... Slow down and use caution when driving, especially if you are driving a high profile vehicle. . Secure any loose objects like patio furniture or trash cans or bring them indoors. A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. && $$ CAZ085-170100- /O.NEW.KMFR.WI.Y.0010.180217T2100Z-180218T0900Z/ Modoc County- 244 AM PST Fri Feb 16 2018 ...WIND ADVISORY IN EFFECT FROM 1 PM SATURDAY TO 1 AM PST SUNDAY... The National Weather Service in Medford has issued a Wind Advisory...which is in effect from 1 PM Saturday to 1 AM PST Sunday. * Winds: West 30 to 40 mph with gusts to 55 mph. * Timing: Strong winds will develop Saturday afternoon and persist through late Saturday night. But, the strongest gusts will occur late Saturday afternoon through Saturday evening. * Locations include: The higher elevations of the Warner Mountains. This includes State Route 299. * Impacts: Travel will become difficult, especially for high profile vehicles. Additionally, loose objects could be blown away. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... Slow down and use caution when driving, especially if you are driving a high profile vehicle. . Secure any loose objects like patio furniture or trash cans or bring them indoors. A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. && $$
6 follow-up statements
965 WWUS76 KMFR 162218 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 218 PM PST Fri Feb 16 2018 ORZ030-031-171200- /O.EXT.KMFR.HW.W.0007.180217T2100Z-180219T0600Z/ /O.EXT.KMFR.WI.Y.0010.180217T2100Z-180219T0600Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Adel, Lakeview, and Valley Falls 218 PM PST Fri Feb 16 2018 ...HIGH WIND WARNING NOW IN EFFECT FROM 1 PM SATURDAY TO 10 PM PST SUNDAY... ...WIND ADVISORY NOW IN EFFECT FROM 1 PM SATURDAY TO 10 PM PST SUNDAY... * Winds in the warning area: West to southwest 40 to 50 mph with gusts up to 65 mph. * Winds in the advisory area: West to southwest 30 to 40 mph with gusts up to 50 mph. * Timing: Strong winds will develop Saturday afternoon and continue through Sunday evening. Winds will be strongest during the afternoon and evening hours and weaken overnight. * Locations in the warning include: The higher terrain of eastern Klamath County and western Lake County between Bly and Silver Lake. This includes Highway 31 between Summer Lake and Paisley. * Locations in the advisory include: Most of the rest of eastern Klamath and Lake Counties. This includes portions of Highways 140 and 395 and the city of Lakeview. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD * Impacts...Travel will become difficult, especially for high profile vehicles. Additionally, loose objects could be blown away. Precautionary/preparedness actions... Slow down and use caution when driving, especially if you are driving a high profile vehicle. . Secure any loose objects like patio furniture or trash cans or bring them indoors. A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. && $$ CAZ085-171200- /O.EXT.KMFR.WI.Y.0010.180217T2100Z-180219T0600Z/ Modoc County- 218 PM PST Fri Feb 16 2018 ...WIND ADVISORY NOW IN EFFECT FROM 1 PM SATURDAY TO 10 PM PST SUNDAY... * Winds: West 30 to 40 mph with gusts to 55 mph. * Timing: Strong winds will develop Saturday afternoon and continue through Sunday evening. Winds will be strongest during the afternoon and evening hours and weaken overnight. * Locations include: The higher elevations of the Warner Mountains. This includes State Route 299. * Impacts: Travel will become difficult, especially for high profile vehicles. Additionally, loose objects could be blown away. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... Slow down and use caution when driving, especially if you are driving a high profile vehicle. . Secure any loose objects like patio furniture or trash cans or bring them indoors. A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. && $$
065 WWUS76 KMFR 171013 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 213 AM PST Sat Feb 17 2018 ORZ030-031-180030- /O.CON.KMFR.HW.W.0007.180217T2100Z-180219T0600Z/ /O.CON.KMFR.WI.Y.0010.180217T2100Z-180219T0600Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Adel, Lakeview, and Valley Falls 213 AM PST Sat Feb 17 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST SUNDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST SUNDAY... * Winds in the warning area: West to southwest 40 to 50 mph with gusts up to 65 mph. * Winds in the advisory area: West to southwest 30 to 40 mph with gusts up to 50 mph. * Timing: Strong winds will develop Saturday afternoon and continue through Sunday evening. Winds will be strongest during the afternoon and evening hours and weaken overnight. * Locations in the warning include: The higher terrain of eastern Klamath County and western Lake County between Bly and Silver Lake. This includes Highway 31 between Summer Lake and Paisley. * Locations in the advisory include: Most of the rest of eastern Klamath and Lake Counties. This includes portions of Highways 140 and 395 and the city of Lakeview. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD * Impacts...Travel will become difficult, especially for high profile vehicles. Additionally, loose objects could be blown away. Precautionary/preparedness actions... Slow down and use caution when driving, especially if you are driving a high profile vehicle. . Secure any loose objects like patio furniture or trash cans or bring them indoors. A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. && $$ CAZ085-180030- /O.CON.KMFR.WI.Y.0010.180217T2100Z-180219T0600Z/ Modoc County- 213 AM PST Sat Feb 17 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST SUNDAY... * Winds: West 30 to 40 mph with gusts to 55 mph. * Timing: Strong winds will develop Saturday afternoon and continue through Sunday evening. Winds will be strongest during the afternoon and evening hours and weaken overnight. * Locations include: The higher elevations of the Warner Mountains. This includes State Route 299. * Impacts: Travel will become difficult, especially for high profile vehicles. Additionally, loose objects could be blown away. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... Slow down and use caution when driving, especially if you are driving a high profile vehicle. . Secure any loose objects like patio furniture or trash cans or bring them indoors. A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. && $$
585 WWUS76 KMFR 172211 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 211 PM PST Sat Feb 17 2018 CAZ085-180900- /O.CAN.KMFR.WI.Y.0010.000000T0000Z-180219T0600Z/ /O.NEW.KMFR.WI.Y.0011.180218T0000Z-180218T0900Z/ Modoc County- 211 PM PST Sat Feb 17 2018 ...WIND ADVISORY IN EFFECT UNTIL 1 AM PST SUNDAY... The National Weather Service in Medford has issued a Wind Advisory...which is in effect until 1 AM PST Sunday. * Winds: West 30 to 40 mph with gusts to 55 mph. * Timing: Strong winds continue through late this evening. * Locations include: The higher elevations of the Warner Mountains. This includes State Route 299. * Impacts: Difficult travel, especially for high profile vehicles. Additionally, loose objects could be blown away. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... Slow down and use caution when driving, especially if you are driving a high profile vehicle. . Secure any loose objects like patio furniture or trash cans or bring them indoors. A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. && $$ ORZ030-031-181400- /O.CON.KMFR.HW.W.0007.000000T0000Z-180219T0600Z/ /O.CON.KMFR.WI.Y.0010.000000T0000Z-180219T0600Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Adel, Lakeview, and Valley Falls 211 PM PST Sat Feb 17 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST SUNDAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST SUNDAY... * Winds in the warning area: West to southwest 40 to 50 mph with gusts up to 65 mph. * Winds in the advisory area: West to southwest 30 to 40 mph with gusts up to 50 mph. * Timing: Strong winds continue through Sunday evening. * Locations in the warning include: The higher terrain of eastern Klamath County and western Lake County between Bly and Silver Lake. This includes Highway 31 between Summer Lake and Paisley. * Locations in the advisory include: Most of the rest of eastern Klamath and Lake Counties. This includes portions of Highways 140 and 395 and the city of Lakeview. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD * Impacts...Very difficult travel, especially for high profile vehicles. Additionally, loose objects could be blown away. Precautionary/preparedness actions... Slow down and use caution when driving, especially if you are driving a high profile vehicle. . Secure any loose objects like patio furniture or trash cans or bring them indoors. A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. && $$
076 WWUS76 KMFR 180855 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 1255 AM PST Sun Feb 18 2018 CAZ085-181000- /O.EXP.KMFR.WI.Y.0011.000000T0000Z-180218T0900Z/ Modoc County- 1255 AM PST Sun Feb 18 2018 ...WIND ADVISORY WILL EXPIRE AT 1 AM PST EARLY THIS MORNING... Gusty winds will continue for a while longer, but with the addition of snowfall in the forecast, the wind advisory will switch over to a winter weather advisory at 1 AM. This combination could create areas of reduced visibilities because of blowing snow. Please see the WSWMFR for more information on snow fall amounts and wind conditions. $$ ORZ030-031-182100- /O.CON.KMFR.HW.W.0007.000000T0000Z-180219T0600Z/ /O.CON.KMFR.WI.Y.0010.000000T0000Z-180219T0600Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Adel, Lakeview, and Valley Falls 1255 AM PST Sun Feb 18 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * Winds in the warning area: West to southwest 40 to 50 mph with gusts up to 65 mph. * Winds in the advisory area: West to southwest 30 to 40 mph with gusts up to 50 mph. * Timing: Strong winds continue through Sunday evening. * Locations in the warning include: The higher terrain of eastern Klamath County and western Lake County between Bly and Silver Lake. This includes Highway 31 between Summer Lake and Paisley. * Locations in the advisory include: Most of the rest of eastern Klamath and Lake Counties. This includes portions of Highways 140 and 395 and the city of Lakeview. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD * Impacts...Very difficult travel, especially for high profile vehicles. Additionally, loose objects could be blown away. Precautionary/preparedness actions... Slow down and use caution when driving, especially if you are driving a high profile vehicle. . Secure any loose objects like patio furniture or trash cans or bring them indoors. A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. && $$
835 WWUS76 KMFR 181149 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 349 AM PST Sun Feb 18 2018 ORZ031-190000- /O.CAN.KMFR.HW.W.0007.000000T0000Z-180219T0600Z/ /O.CON.KMFR.WI.Y.0010.000000T0000Z-180219T0600Z/ Central and Eastern Lake County- Including the cities of Adel, Lakeview, and Valley Falls 349 AM PST Sun Feb 18 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...THE HIGH WIND WARNING HAS TRANSITIONED INTO A WIND ADVISORY... The National Weather Service in Medford has transitioned the High Wind Warning to a Wind Advisory. * Winds: West to southwest 25 to 35 mph with gusts up to 45 mph. * Timing: Gusty winds will peak again this morning, but will continue through Sunday evening. * Locations include: Most of Lake County. This includes highways 31, 140, and 395 and the cities of Lakeview and Summer Lake. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD * Impacts...Very difficult travel, especially for high profile vehicles. Additionally, loose objects could be blown away. Precautionary/preparedness actions... Slow down and use caution when driving, especially if you are driving a high profile vehicle. . Secure any loose objects like patio furniture or trash cans or bring them indoors. A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. && $$ ORZ030-181300- /O.CAN.KMFR.HW.W.0007.000000T0000Z-180219T0600Z/ /O.CAN.KMFR.WI.Y.0010.000000T0000Z-180219T0600Z/ Northern and Eastern Klamath County and Western Lake County- 349 AM PST Sun Feb 18 2018 ...THE HIGH WIND WARNING AND WIND ADVISORY HAVE BECOME A WINTER WEATHER ADVISORY... The National Weather Service in Medford has updated the High Wind Warning and the Wind Advisory to a winter weather advisory. Gusty winds will continue for a while longer. Winds will no longer reach high wind warning criteria, but with the addition of snowfall in the forecast, the wind advisory will switch over to a winter weather advisory. This combination could create areas of reduced visibilities because of blowing snow. Please see the WSWMFR for more information on snow fall amounts and wind conditions. $$ ORZ021-022-190000- /O.NEW.KMFR.FZ.W.0002.180219T0900Z-180219T1700Z/ /O.NEW.KMFR.FZ.A.0002.180220T0800Z-180220T1700Z/ South Central Oregon Coast-Curry County Coast- Including the cities of Coos Bay, North Bend, Reedsport, Bandon, Port Orford, and Harbor 349 AM PST Sun Feb 18 2018 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PST MONDAY... ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... The National Weather Service in Medford has issued a Freeze Warning...which is in effect from 1 AM to 9 AM PST Monday. A Freeze Watch has also been issued. This Freeze Watch is in effect from late Monday night through Tuesday morning. * Temperature...29 to 32 degrees on Sunday night to Monday morning. 27 to 32 degrees on Monday night to Tuesday morning. * Locations in the warning: Many coastal areas including the cities of Brookings, North Bend, Coos Bay and Reedsport. * Locations in the watch: Almost all of the Southern Oregon Coast. * Impacts...Plants sensitive to freezing conditions can be damaged or killed. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$
335 WWUS76 KMFR 182200 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 200 PM PST Sun Feb 18 2018 ORZ031-182300- /O.CAN.KMFR.WI.Y.0010.000000T0000Z-180219T0600Z/ Central and Eastern Lake County- 200 PM PST Sun Feb 18 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Medford has cancelled the Wind Advisory. Gusty winds will continue, with some blowing snow, but winds have diminished below advisory criteria. $$ ORZ021-022-191300- /O.CON.KMFR.FZ.W.0002.180219T0900Z-180219T1700Z/ /O.CON.KMFR.FZ.A.0002.180220T0800Z-180220T1700Z/ South Central Oregon Coast-Curry County Coast- Including the cities of Coos Bay, North Bend, Reedsport, Bandon, Port Orford, and Harbor 200 PM PST Sun Feb 18 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PST MONDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... * Temperature...29 to 32 degrees tonight to Monday morning. 27 to 32 degrees on Monday night to Tuesday morning. * Locations in the warning: Many coastal areas including the cities of Brookings, North Bend, Coos Bay and Reedsport. * Locations in the watch: Almost all of the Southern Oregon Coast. * Impacts...Plants sensitive to freezing conditions can be damaged or killed. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Feb 15, 9:42 PM PST, 5 hours 2 minutes earlier.
Area forecast discussion, Feb 15, 9:42 PM PST, 5 hours 2 minutes before
Area Forecast Discussion
National Weather Service Medford OR
942 PM PST Thu Feb 15 2018
.DISCUSSION...The forecast has been updated to add the higher
terrain of eastern Klamath County and western Lake County to the
existing High Wind Watch Saturday afternoon through Saturday
night for Highway 31 between Paisley and Silver Lake. This does
not look to be a high end event, but westerly gusts to 60 MPH
along the highway would still be sufficient to create a hazard to
high profile vehicles.
A cold front is still expected to arrive on Saturday and usher in
a period of wet and unusually cold weather with mainly light
precipitation amounts into Monday. The 00Z GFS and NAM data has
arrived and continues to support a focus of flurries from the
coast to the Cascades with snow levels falling to near sea level
with amounts of less than an inch in valleys but Saturday through
Monday amounts of 3 to 6 inches in the mountains...except 5 to 10
inches in the southern Oregon Cascades.
&&
.AVIATION...16/00Z TAF CYCLE...Overall, VFR will prevail tonight
into Friday. However, areas of IFR will develop in the Umpqua Basin
overnight into Friday morning with patchy fog also in portions
of Rogue, Illinois and lower Klamath River Valleys. These lower
conditions should clear to VFR by late Friday morning. A front
will edge southward along the coast Friday afternoon bringing lower
ceilings, probably MVFR, and some light rain to the coast north of
Cape Blanco and light snow to the Cascades north of Crater Lake.
Lower ceilings and partial terrain obscurations will become more
widespread from the Cascades westward Friday night. -Spilde
&&
.MARINE...Updated 800 PM PST Thursday 15 Feb 2018...A thermal
trough will produce north winds over the southern waters tonight,
with small craft advisory winds and seas south of Cape Sebastian.
Conditions will improve by sunrise Friday.
A couple of low pressure systems will move inland north of the
waters Friday and Saturday with light to moderate west to northwest
winds, but little else.
The next significant concern could come Saturday night through
Monday morning. There is a general consensus that gusty northwest
winds and heavy northwest swell will move into the waters Saturday
night. As a result, total wave heights could peak just under 20 feet
late Sunday night into Monday morning. These seas will be a
combination of fresh swell and wind wave with periods of around 12
seconds, resulting in steep to very steep seas. Waves will then
gradually decrease Monday afternoon and night, followed by generally
calm conditions into midweek. -BPN
&&
.PREV DISCUSSION... /Issued 355 PM PST Thu Feb 15 2018/
SHORT TERM...
The primairy focus of this forecast was on the abnormally cold air
mass and the potential for some impactful winter weather Saturday
morning into Monday morning.
For tonight... We'll see some upper level energy rotate down along
the backside of the ridge giving us a chance for precipitation
north of the Umpqua divide. We decided to go with a semi
persistence forecast for fog as we did see a few locations with
fog this morning, such as the Applegate valley and certain parts
of the Illinois valley as well. So with enough clearing, some very
localized areas could see fog.
For Saturday into Sunday...The chance for precipitation will
continue as the next system approaches from the northwest Saturday
afternoon. The leading shortwave in this system along the cold
front will bring the most inclement weather to our area. First
we'll see winds begin to pick up on the east side. 700 mb winds
aloft are almost due west around 55 - 65 knots. Therefore, we
have moderate confidence that high winds will occur near the
Summer Lake area.
The othe topic is snow fall along the Cascades and the possibility
of snow in the valley floors west of the Cascades. First off have
pretty high confidence in the snow forecast right now with 8 - 12
inches above 5000 feet from Saturday night trough Monday morning.
The upslope flow 850mb winds should really help put down some snow
on the Cascades. Mt Ashland won't be as lucky with roughly 3
inches forecasted for that area.
As the initial short wave moves east and the long wave digs into
our area, we'll see a surge of cold air push into the area on
Sunday. West side valleys will have the potential to see snow
showers on Sunday as the temperatures at 850 mb fall down from
-3C to -9C later on Sunday night. With an increasing sun angle and
highs in the lower 40's, it will be incredibly difficult to see
accumulating snow on the valley floor during the day on Sunday.
As we head into Sunday night into Monday morning, colder
temperatures should be able to support some accumulating snow,
but again it will be very limited and very light.
-Smith
LONG TERM...Monday afternoon through Thursday...Showers should
diminish across the area Monday afternoon as the deep cold trough
axis shifts to the east and drier continental air moves in from the
north. Surface high pressure will build into the area Monday night
into Tuesday morning with strong subsidence, so leftover cloud cover
should clear out and winds should diminish resulting in strong
radiational cooling. Fresh snow cover in many areas should also
allow temperatures to drop fast. Right now, we expect a widespread
freeze at the coast with lows in the upper teens to lower 20s in
most of the west side valleys. Most areas east of the Cascades and
in Modoc County will have lows in the single digits, but the
typically colder spots (Chemult, upper Klamath Basin/Klamath Marsh,
Winter Ridge) are likely to be below zero.
The long wave positively-tilted trough will settle into the area
Tuesday through Thursday with mainly dry, chilly weather continuing.
Cold nights will be followed by partly to mostly sunny days with
temperatures each afternoon moderating a little bit from the prior
day. One wrinkle is the 12z ECMWF, which brings low pressure
southward just offshore on Tuesday and grazes the coast with
clouds and light precipitation. Other guidance, including the 12z
GFS, keeps this system well offshore. We've leaned toward continuity
and the 12z GFS with this, keeping slight chance POPs mostly over
the coastal waters and offshore.
-Spilde
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...High Wind Watch from Saturday afternoon through late Saturday
night for ORZ030-031.
CA...None.
Pacific Coastal Waters...Small Craft Advisory until 4 AM PST Friday
for PZZ356-376.
DW/MAS/BPNThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 2:33 PM PST | Winter Weather Advisory | MFR | Modoc, Siskiyou | 67 hr |
| Feb 16, 2:44 AM PST | High Wind Warning | MFR | Klamath, Lake | 49 hr |
| Feb 16, 3:05 AM PST | Small Craft Advisory for Hazardous Seas | MFR | 11 hr | |
| Feb 16, 1:50 PM PST | Small Craft Advisory | MFR | 38 hr | |
| Feb 16, 1:50 PM PST | Hazardous Seas Warning | MFR | 3 days |
Nearby
Wind Advisories in Oregon, 2018Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.